MAUDE Adverse Event Report: CONMED CORPORATION 6.0MM TENOLOK TENODESIS ANCHOR WITH ONE NO. 2 HI-FI SUTURE

CONMED CORPORATION 6.0MM TENOLOK TENODESIS ANCHOR WITH ONE NO. 2 HI-FI SUTURE
Catalog Number T60S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint is inconclusive.The device will not be returned for evaluation and no photographic evidence has been provided.Therefore, the reported failure cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment and found no abnormalities that would contribute to this issue.A two-year lot history review shows this is the only complaint for this lot number and failure mode.A two-year complaint history review found 13 complaints involving 14 devices for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).The instructions for use (ifu) provides the user with information regarding proper care and use of this device.It is standard medical practice to inspect and/or test all medical equipment prior to use.Per the ifu the user is advised that proper orientation and alignment of instruments is important during implantation to minimize possible breakage of anchor.Breakage is possible if device is not inserted to proper depth, device is not properly aligned with pilot hole, device is loose or not securely attached on delivery handle, device inserter is used for prying, device is advanced too deep, or a small amount of forward pressure is not applied while rotating handle.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported an issue with the 6.0mm tenolok tenodesis anchor with one no.2 hi-fi suture item # t60s, lot # 929906 that occurred during biceps tenodesis procedure involving a (b)(6) male ((b)(6)) on (b)(6) 2018.It was reported that the surgeon had inserted the first anchor into the drilled hole on the bi-cipital groove and started to tighten the tendon in the drilled hole.The surgeon was tightening the black handle at the top of the tenolok to secure the tendon into the patient bone when the anchor broke.The surgery was an open procedure so retrievers were used to take the pieces out from the patient and no fragments remained in the patient.There was no report of impact or injury to the patient and no additional medical intervention was required.The patient status at time of this report is good.The surgery was completed successfully with no reported delay using an alternative tenolok anchor.Due to previous filings this event will be reported and is being raised on the basis of a device malfunction with potential of injury upon reoccurrence.

Brand Name
6.0MM TENOLOK TENODESIS ANCHOR WITH ONE NO. 2 HI-FI SUTURE
Common Device Name
6.0MM TENOLOK TENODESIS ANCHOR WITH ONE NO. 2 HI-FI SUTURE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773 4908
MDR Report Key8168729
Report Number1017294-2018-00181
Device Sequence Number19191880
Product Code MBI
UDI-Device Identifier10845854043790
UDI-Public(01)10845854043790(17)210508(30)1(10)929906
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K120841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Catalogue NumberT60S
Device Lot Number929906
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight82